MAUDE Adverse Event Report: CONMED LARGO 12.5 X 76 X 0.9MM RECIPROCATOR BLADE, RIBBED, COATED, QTY 5; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO 12.5 X 76 X 0.9MM RECIPROCATOR BLADE, RIBBED, COATED, QTY 5; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number 5052-179
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Laceration(s) (1946); Foreign Body In Patient (2687)
Date of Event 12/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to date and no photographic evidence has been provided; therefore, the reported event cannot be verified.If the device is returned at a later date, the investigation may be updated and reanalyzed.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 23 reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00002.Per the instructions for use, the user is advised the following: not to use equipment if, upon receipt, package is opened, damaged, or shows any signs of tampering.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
This complaint was created due to the receipt of a medwatch report number 5114481 received on 21mar23.A search of the complaint system has not found a complaint reported for this device/lot number during this timeframe.The report was found to be written against the 00505217900 12.5 x 76 x 0.9mm reciprocator blade, ribbed, coated, qty 5.The report states that on (b)(6) 2022 ¿after total knee replacement, noted saw blade was missing pieces.Xray confirmed piece retained.Required reopening of removal of fragments.¿.For health effects the report listed: laceration(s) and foreign body in patient.Further assessment could not be sent; however, as the reporter elected to not be identified.This report is being raised on the basis of injury due to reopening to retrieve a device fragment that was left in the patient.

Brand Name
12.5 X 76 X 0.9MM RECIPROCATOR BLADE, RIBBED, COATED, QTY 5
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd.
largo, FL 33773
8653881978
MDR Report Key16726569
Report Number1017294-2023-00034
Device Sequence Number20679414
Product Code GFA
UDI-Device Identifier10845854000649
UDI-Public(01)10845854000649(17)250223(10)1081611
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/23/2025
Device Model Number5052-179
Device Catalogue Number00505217900
Device Lot Number1081611
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Initial Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient EthnicityNon Hispanic